Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Raleigh, NC

June 19, 2014Alamance County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2014, 4:41 PM EDT for Alamance County, Orange County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 4:41 PM EDT (20:41 UTC)
Expired
Jun 19, 2014, 5:30 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:56 PM EDTTSTM WND DMG2 W Hillsborough, NCNUMEROUS TREES AND POWERLINES DOWN WEST OF HILLSBOROUGH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:28 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS52 KRAH 192041
SVRRAH
NCC001-135-192130-
/O.NEW.KRAH.SV.W.0124.140619T2041Z-140619T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 530 PM EDT

* AT 441 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR MEBANE...OR 7 MILES
  SOUTHEAST OF GRAHAM...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
  MEBANE...GIBSONVILLE...HAW RIVER...SWEPSONVILLE...ALAMANCE...
  CARR...CANE CREEK RESERVOIR...SUTPHIN...PLEASANT GROVE...ENO RIVER
  STATE PARK...SCHLEY...SAXAPAHAW...SNOW CAMP...LAKE MACKINTOSH
  MARINA AND EFLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
      3586 7925 3584 7924 3584 7954 3606 7954
      3625 7930
TIME...MOT...LOC 2041Z 311DEG 11KT 3601 7928 
$$

ELLIS
3 follow-up statements
349 
WWUS52 KRAH 192100
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT THU JUN 19 2014

NCC001-135-192130-
/O.CON.KRAH.SV.W.0124.000000T0000Z-140619T2130Z/
ALAMANCE NC-ORANGE NC-
500 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR ALAMANCE AND ORANGE COUNTIES...
 
AT 458 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER HILLSBOROUGH...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
MEBANE...GIBSONVILLE...HAW RIVER...SWEPSONVILLE...ALAMANCE...CARR...
CANE CREEK RESERVOIR...SUTPHIN...PLEASANT GROVE...ENO RIVER STATE
PARK...SCHLEY...SAXAPAHAW...SNOW CAMP...LAKE MACKINTOSH MARINA AND
EFLAND.

DOPPLER RADAR INDICATED POTENTIAL DAMAGING WINDS IN EXCESS OF 60 MPH 
MOVING INTO THE CITY OF HILLSBOROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
      3586 7925 3584 7924 3584 7954 3606 7954
      3625 7930
TIME...MOT...LOC 2058Z 280DEG 20KT 3606 7906 

$$

ELLIS
403 
WWUS52 KRAH 192112
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT THU JUN 19 2014

NCC001-192122-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-140619T2130Z/
ALAMANCE NC-
512 PM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR ALAMANCE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
      3591 7926 3606 7925
TIME...MOT...LOC 2112Z 311DEG 11KT 3603 7902 

$$

NCC135-192130-
/O.CON.KRAH.SV.W.0124.000000T0000Z-140619T2130Z/
ORANGE NC-
512 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL ORANGE COUNTY...
 
AT 512 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HILLSBOROUGH...MOVING SOUTHEAST AT
15 MPH.

LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...HILLSBOROUGH...CARRBORO...SCHLEY...CANE CREEK
RESERVOIR...EFLAND AND ENO RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
      3591 7926 3606 7925
TIME...MOT...LOC 2112Z 311DEG 11KT 3603 7902 

$$

ELLIS
758 
WWUS52 KRAH 192119
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT THU JUN 19 2014

NCC135-192129-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-140619T2130Z/
ORANGE NC-
519 PM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
      3591 7926 3606 7925
TIME...MOT...LOC 2115Z 311DEG 11KT 3601 7900 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:35 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 19, 3:35 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT THU JUN 19 2014

.SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL RETREAT
WESTWARD TODAY AND TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES
TRACK SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC...HELPING
TO PROPEL A BACK-DOOR SURFACE FRONT SOUTHWARD INTO THE AREA
OVERNIGHT. THE FRONT WILL THEN STALL ACROSS THE REGION INTO THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM THURSDAY...

SEVERE THUNDERSTORM WATCH 334 IS IN EFFECT FOR THE NORTHERN/CENTRAL PIEDMONT
AND COASTAL PLAIN COUNTIES THROUGH 10 PM TONIGHT.

OVERVIEW: SHORTWAVE TROUGH WILL TRACK SOUTHEASTWARD THROUGH THE MID-
ATLANTIC REGION THIS AFTERNOON AND INTO SOUTHERN VIRGINIA AND THE
CAROLINAS THIS EVENING. ASSOCIATED HEIGHT FALLS WILL PAVE THE WAY
FOR A BACK-DOOR FRONTAL PASSAGE INTO THE AREA LATE TONIGHT/EARLY
FRIDAY.

DPVA/HEIGHT FALLS ATTENDANT THE AFOREMENTIONED SHORTWAVE
ENERGY/REMNANT MVC WILL SUPPORT INCREASING POPS THIS AFTERNOON AND
EVENING. BASED ON LATEST RADAR TRENDS...WILL NEED TO INCREASE POPS
TO LIKELY FOR AT LEAST WESTERN PORTIONS OF THE WATCH AREA AS A
FAIRLY ORGANIZED CONVECTIVE BAND/LINE LOOKS TO BE DEVELOPING OVER
THE NW PIEDMONT. LATEST HRR SUGGEST THIS CONVECTIVE BAND COULD HOLD
TOGETHER AS IT TRANSLATES EAST-SOUTHEASTWARD OR ALTERNATIVELY NEW
DOWNSTREAM DEVELOPMENT ALONG ANY POTENTIAL WELL ESTABLISHED SURFACE
COLD POOL. AS FAR AS TIMING...OVERALL CONSENSUS IS FOR THE
CONVECTION TO PROGRESS EAST-SOUTHEASTWARD...EXITING
EAST/SOUTHEASTERN ZONES BETWEEN 03 TO 06Z.

SEVERE THREAT: DEEP LAYER SHEAR OVER CENTRAL NC IS EXPECTED TO
REMAIN ON THE LOW END AT 15 KT OR LESS. REGARDLESS...IMPRESSIVE
THERMODYNAMIC CONSISTING OF STRONG MLCAPE OF 2500-3000 JOULES...AND
DCAPE OF 1200-1500...WILL SUPPORT THE POTENTIAL FOR SEVERE STORMS
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR
SIZE HAIL. DEPENDING ON THE EVOLUTION OF THE STORMS...ITS POSSIBLE
THAT ANOTHER SEVERE THUNDERSTORM WATCH WILL HAVE TO BE ISSUED FOR
SOUTHERN COUNTIES.   LOWS TONIGHT RANGING FROM NEAR 70 NORTH TO
LOWER 70S SOUTH.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 335 PM WEDNESDAY...

OVERNIGHT CONVECTION IS PROGGED BY THE CONVECTION ALLOWING MODELS TO
HAVE MOVED OUT OF CENTRAL NC BY THE START OF THE DAY FRIDAY. A COLD
FRONT MARKING THE LEADING EDGE OF SURFACE DEW POINTS NEAR 60 WILL BE
PUSHING THROUGH CENTRAL NC DURING DAY WITH THE FRONT STALLING NEAR
THE SC BORDER WITH A WEAK AREA OF LOW PRESSURE DEVELOPING OVERNIGHT
ALONG THE FRONT. THIS WILL RESULT IN AN INCREASED THREAT OF
CONVECTION DURING THE AFTERNOON AND OVERNIGHT WITH THE GREATEST
COVERAGE ACROSS THE COASTAL PLAIN. THERE IS A MARGINAL THREAT OF
SEVERE CONVECTION WITH BULK SHEAR VALUES INCREASING DURING THE
AFTERNOON AND EVENING WITH THE GREATEST THREAT OF ORGANIZED SEVERE
WEATHER ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. HIGHS FRIDAY
SHOULD RANGE IN THE UPPER 80S ACROSS THE NORTHEAST COASTAL PLAN TO
THE MID 90S NEAR THE SC BORDER. LOWS FRIDAY NIGHT WILL RANGE AROUND
70. -BLAES
&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 310 PM THURSDAY...

NWP GUIDANCE CONTINUES TO MAINTAIN THAT THE SURFACE COLD FRONT WILL
LINGER ACROSS OUR REGION SATURDAY WITH A WEAK AREA OF LOW PRESSURE
LIFTING THE COLD FRONT AXIS MORE NORTHEAST TO SOUTHWEST SATURDAY
NIGHT. THE FRONT WILL THEN GRADUALLY WEAKEN AS IT LINGERS NEAR
CAROLINA COAST. NOTICEABLY COOLER AND SLIGHTLY DRIER AIR WILL WORK
INTO NORTHERN AND NORTHEASTERN NC BEHIND THE FRONT ON SATURDAY WITH
A WARMER AND MORE MOIST AIR MASS NEAR THE SC BORDER AND IN THE
COASTAL PLAIN. THIS PATTERN WILL SUPPORT FAIRLY GOOD CONVECTIVE
COVERAGE WITH THE GREATEST CHANCE OF THUNDERSTORMS IN AN ARC ACROSS
THE EASTERN AND SOUTHEASTERN PARTS OF THE CWA ON SATURDAY. AS DRIER
AND MORE STABLE AIR MOVES INTO CENTRAL NC AND SOME RIDGING ALOFT
BUILDS OVERHEAD...CONVECTIVE COVERAGE SHOULD DECREASE ON SUNDAY AND
MONDAY. BOTH THE GFS AND ECWMF ADVERTISE INCREASING MOISTURE AND
LARGE SCALE TROUGHING OVER THE GREAT LAKES AND MID ATLANTIC WHICH
SHOULD RESULT IN AN INCREASING THREAT OF MAINLY AFTERNOON AND
EVENING CONVECTION FOR THE MID TO LATE PART OF THE WORK WEEK. HIGHS
OVER THE WEEKEND WILL RANGE IN THE MID OR UPPER 80S ACROSS THE
NORTHEAST TO AROUND 90 IN THE SOUTHWEST WIT LOWS IN THE UPPER 60S TO
NEAR 70. TEMPERATURES WILL WARM DURING THE WORKED WEEK WITH HIGHS
RETURNING TO THE UPPER 80S TO LOWER 90S WITH LOWS AROUND 70. -BLAES
&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 150 PM THURSDAY...

24-HR TAF PERIOD: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
AREA WIDE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE
TRACKS SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC. WILL
CARRY A TEMPO GROUP FOR CONVECTION AT ALL TERMINALS LATE THIS
AFT/EVE (18-04Z TIME FRAME)...EARLIEST IN THE PIEDMONT...WITH
GRADUAL MIGRATION INTO THE SOUTHEAST BY THE LATE AFTERNOON EARLY
EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCED
DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. CONVECTION SHOULD
ABATE BY AROUND MIDNIGHT. WINDS WILL SWING AROUND TO A NORTHERLY
COMPONENT OVERNIGHT AND INTO FRIDAY MORNING AS A WEAK SURFACE FRONT
SETTLES SOUTH INTO THE AREA.

LOOKING AHEAD: EXPECT ABOVE NORMAL CHANCES FOR DIURNAL CONVECTION
(DURING THE AFT/EVE HOURS) EACH DAY IN ASSOC/W A MORE ACTIVE PATTERN
OF NW FLOW ALOFT AND A STALLED FRONTAL ZONE IN THE AREA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...CBL
Hazardous weather outlook, Jun 19, 2:38 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT THU JUN 19 2014

NCZ042-073>078-083>086-088-089-201845-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
238 PM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH HUMIDITY COMBINED WITH TEMPERATURES IN THE MID TO UPPER 90S
WILL RESULT IN HEAT INDICES AROUND 100 DEGREES FOR SEVERAL HOURS
THIS AFTERNOON. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL
DEVELOP IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE LATE
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH
DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ007>011-021>028-038>041-043-201845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
238 PM EDT THU JUN 19 2014

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF AN APPROACHING
UPPER LEVEL DISTURBANCE LATE THIS AFTERNOON AND EVENING. A FEW
STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF
DOLLAR SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 19, 3:11 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT THU JUN 19 2014

NCZ008-009-192015-
VANCE-GRANVILLE-
311 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN VANCE AND
NORTHEASTERN GRANVILLE COUNTIES UNTIL 415 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLARKSVILLE...OR 10 MILES NORTHEAST OF
VIRGILINA...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STOVALL...MIDDLEBURG...SATTERWHITE POINT MARINA...JOHN H KERR
RESERVOIR...TUNGSTEN...KERR LAKE...STEELE CREEK MARINA & CAMPGROUND
AND BULLOCKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

IF ON OR NEAR KERR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3640 7830 3634 7866 3654 7874 3654 7832
TIME...MOT...LOC 1910Z 322DEG 10KT 3662 7862

ELLIS
Local storm report, Jun 19, 3:51 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             1 WNW LEWISVILLE        36.10N  80.42W
06/19/2014  E1.00 INCH       FORSYTH            NC   SOCIAL MEDIA

            QUARTER SIZE HAIL NEAR RT 421

&&

EVENT NUMBER RAH1401524

SEC
Special weather statement, Jun 19, 3:54 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT THU JUN 19 2014

NCZ023-192100-
ALAMANCE-
354 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ALAMANCE COUNTY
UNTIL 500 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAMP SPRINGS...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...ELON COLLEGE...GIBSONVILLE...HAW
RIVER...SWEPSONVILLE...ALAMANCE...ALTAMAHAW-OSSIPEE AND ALTAMAHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3624 7926 3601 7926 3590 7949 3599 7954
      3625 7953
TIME...MOT...LOC 1953Z 327DEG 14KT 3625 7957

ELLIS
Local storm report, Jun 19, 4:03 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     RURAL HALL              36.23N  80.29W
06/19/2014                   FORSYTH            NC   911 CALL CENTER

            TREES AND POWERLINES REPORTED DOWN IN RURAL HALL... AS
            WELL AS SEVERAL OTHER TOWNS IN THE NORTHERN PART OF
            FORSYTH COUNTY

&&

EVENT NUMBER RAH1401525

SEC
Local storm report, Jun 19, 4:06 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     LEWISVILLE              36.09N  80.40W
06/19/2014                   FORSYTH            NC   911 CALL CENTER

            TREES AND POWERLINES REPORTED DOWN IN LEWISVILLE

&&

EVENT NUMBER RAH1401526

SEC
Local storm report, Jun 19, 4:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             2 NW ARCHDALE           35.93N  79.99W
06/19/2014  E0.88 INCH       GUILFORD           NC   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

EVENT NUMBER RAH1401527

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:56 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford79 min
Jun 19, 3:11 PM EDTSpecial Weather StatementRAHVance64 min
Jun 19, 3:42 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph63 min
Jun 19, 3:49 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford3 hr
Jun 19, 3:54 PM EDTSpecial Weather StatementRAHAlamance66 min
Jun 19, 4:05 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford40 min
Jun 19, 4:30 PM EDTAreal Flood AdvisoryRAHAlamance2 hr
Jun 19, 5:03 PM EDTSpecial Weather StatementRAHDurham42 min
Jun 19, 5:07 PM EDTSpecial Weather StatementRAHStanly38 min
Jun 19, 5:08 PM EDTSevere Thunderstorm WarningRAHDurham52 min
Jun 19, 5:11 PM EDTSevere Thunderstorm WarningRAHGranville49 min
Jun 19, 5:30 PM EDTSevere Thunderstorm WarningRAHGranville, Wake45 min
Jun 19, 5:50 PM EDTSevere Thunderstorm WarningRAHFranklin40 min
Jun 19, 6:07 PM EDTSpecial Weather StatementRAHWarren38 min
Jun 19, 6:23 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke52 min
Jun 19, 6:32 PM EDTSpecial Weather StatementRAHDavidson58 min
Jun 19, 7:13 PM EDTSpecial Weather StatementRAHMoore47 min
Jun 19, 7:16 PM EDTSpecial Weather StatementRAHCumberland, Hoke59 min
Jun 19, 7:17 PM EDTSpecial Weather StatementRAHHalifax58 min
Jun 19, 7:22 PM EDTAreal Flood AdvisoryRAHCumberland53 min
Jun 19, 7:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.